MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA W/ADJ.DP.UNIT AND PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA W/ADJ.DP.UNIT AND PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV785T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information/ investigation result will be submitted in a supplemental report.
 
Event or Problem Description
It was reported that a prosa shuntsystem with progav (#fv785t) was implanted during a procedure performed on (b)(6) 2019.According to the complainant, the shunt system was believed to be operated in underdrainage.The ventricle were dilated.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) years (born in (b)(6)).Height: 180 cm.Weight: 90 kg.Gender: male.
 
Additional Manufacturer Narrative
Investigation: visual inspection: a deformation of the outer housing of the prosa and progav valve was observed through the visual inspection.The prosa valve housing was subsequently measured and confirmed/indicated the presence of a deformation.The housing deformation measured at - 0.082 mm, outside the tolerance of 0 ± 0.02 mm.The progav valve housing was subsequently measured and didn't confirmed a affecting presence of a deformation.The housing deformation measured at - 0.009 mm, inside the tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has indicated that the progav valve has a blockage and that the prosa is permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.Because the progav valve is not permeable, a computer controlled test is not possible.The prosa is tested in the vertical positions.The results show that the valve operates within the accepted tolerance.Adjustment test: the prosa and progav valve were tested and are adjustable to all specified pressures.Braking force and brake function test: the brake functionality test of the progav valve has shown that the brake function is fully operational and the braking force is within the given tolerances.The test of the prosa valve has shown that the brake function operates as expected.However, the breaking force required was not within the specified tolerances.Results: it should be noted that the product was received dry (i.E.Not submersed in liquid as recommended).The investigation of dry items is not significant due to the affect dry deposits of liquor and blood can have on product performance.In spite of this, we have investigated the valve to the best of our abilities.First, we performed a visual inspection of the prosa shunt system.A deformation of the outer housing of the prosa and progav valve was observed through the visual inspection.The deformation of the prosa valve was confirmed through a measurement of the parallelity of the valve housing, but the progav valve was within the given tolerances.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The progav valve was not permeable.Due to the non-permeability of the valve, a computer controlled test was not possible to further investigate the clinical claim of under-drainage.All other specifications were met.The prosa valve operated as expected, however the brake force was outside of tolerance.All other specifications were met.Finally, we have dismantled the valves.Inside both valves we have found build-up of substances (likely protein).Based on our investigation, we can determine the presence of occlusion in the prosa shunt system at the time of investigation.We suspect that the deposits found inside the valves have led to the functional impairment.As described in scientific literature, deposits caused by natural substances present in the liquor, such as protein, blood or tissue particles, are among the known and inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROSA W/ADJ.DP.UNIT AND PED.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11802393
Report Number3004721439-2021-00108
Device Sequence Number3962372
Product Code JXG
UDI-Device Identifier04041906139841
UDI-Public4041906139841
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2023
Device Model NumberFV785T
Device Catalogue NumberFV785T
Device Lot Number20036235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight90